You are viewing iud_divas

Previous Entry | Next Entry

Hi!

I got my Paraguard inserted 2 1/2 weeks ago. The process was truly horrible, I actually wasn't expecting it to be that bad. I'm 21, never pregnant, monogamous relationship. I had cramps so bad that I was curled in a ball sobbing for 2 days, and that's with a heating pad, warm baths, and the max dose of Ibuprofen. Went back to the gyno a week after because of thick mucus (thought I might be infected), everything was normal. First period was right after insertion, and no fun at all. So anyway, it's weeks after, I haven't really had cramps for about a week and then today I've been having bad ones, on and off, like so much to make me feel nauseaus/faint.

I realize I'm still pretty new to this, but are cramps this bad still normal? I feel like my gyno didn't really prepare me for things, so I'm not sure what's normal or not. After all, she said the cramps would be fine with Ibuprofen after insertion and I felt like I was dying! So basically my question is how long is it normal to have cramps, and of what severity?

Comments

( 4 comments — Leave a comment )
cork118
Feb. 18th, 2010 10:45 pm (UTC)
I had similarly debilitating cramps after my IUD insertion. Mine usually came on at night-- I'd be fine all day, getting a little sore by the evening, and curled up into a crying ball by nighttime. This pattern lasted for the first few weeks after insertion.

After that, I only got really bad cramps every couple of days or so, or after having sex. That lasted for another week or two.

Since then, I've had essentially no stomach cramping at all. I got my Mirena IUD in June 2008.
jarien
Feb. 18th, 2010 10:45 pm (UTC)
It's different for everyone, sad but true.

I however have had cramps just like yours, and thankfully my GYN and my girlfriends prepared me. Keep your ibuprofen at hand and take it at the slightest sign you might be getting crampy. I use Thermacare stick on heating pads (sold near tylenol) and they are worth their weight in gold, I tell you.

It's normal to have random cramping for up to a few months after insertion (this includes lower pack pain, not just traditional period cramps). It comes and goes, comes and goes. You may be experiencing ovulation pain, since you said it was a few weeks past your period.

If you're worried, call your GYN back and ask about it, but this is within the realm of "normal for IUD break-in period" as far as I was warned, and from what I'm experiencing.

Paragard IUD: December 2009
fireaphid
Feb. 18th, 2010 11:28 pm (UTC)
I just want to echo what the others have said. I got random* twinges of pain for the first couple months after getting my Paragard (and I'm also 21 and never been pregnant, have had my Paragard for 5 months). (*Random wasn't actually random. They were worse right before my period was due and when I was ovulating, and by the timing, it sounds like you might be ovulating right now.) I got paranoid and kept a naproxen in my pocket at all times for about 3 months so I could keep them under control, but I think I only took maybe two while not on my period because the twinges were very brief and didn't really recur, for me at least. Hang in there!
jwood123
Feb. 19th, 2010 08:09 am (UTC)
I wanted to agree with the twinges of pain and also the fact that thermacare(although I use generic)stick on heating pads are THE BEST.
( 4 comments — Leave a comment )

Latest Month

December 2014
S M T W T F S
 123456
78910111213
14151617181920
21222324252627
28293031   

Profile

IUDdivas
iud_divas
IUD Divas
Powered by LiveJournal.com